Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 39, NWS Jackson, MS

March 11, 2026Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2026, 10:09 PM CDT for Clarke County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 10:09 PM CDT (03:09 UTC)
Expired
Mar 11, 2026, 10:36 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS54 KJAN 120309
SVRJAN
MSC023-120400-
/O.NEW.KJAN.SV.W.0039.260312T0309Z-260312T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1009 PM CDT Wed Mar 11 2026

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southern Clarke County in east central Mississippi...

* Until 1100 PM CDT.

* At 1009 PM CDT, a severe thunderstorm was located over Shubuta, or
  10 miles south of Quitman, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Crandall around 1020 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 200 AM CDT for east central
Mississippi.

&&

LAT...LON 3190 8847 3189 8848 3185 8864 3183 8880
      3198 8881 3201 8846
TIME...MOT...LOC 0309Z 268DEG 28KT 3188 8871 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
2 follow-up statements
786 
WWUS54 KJAN 120322
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1022 PM CDT Wed Mar 11 2026

MSC023-120400-
/O.CON.KJAN.SV.W.0039.000000T0000Z-260312T0400Z/
Clarke MS-
1022 PM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN CLARKE COUNTY...

At 1022 PM CDT, a severe thunderstorm was located near Crandall, or
12 miles southeast of Quitman, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Crandall around 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for east central
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 8866 3199 8868 3201 8846 3190 8847
      3189 8848 3185 8864
TIME...MOT...LOC 0322Z 265DEG 35KT 3190 8859 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
190 
WWUS54 KJAN 120336
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1036 PM CDT Wed Mar 11 2026

MSC023-120346-
/O.CAN.KJAN.SV.W.0039.000000T0000Z-260312T0400Z/
Clarke MS-
1036 PM CDT Wed Mar 11 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for east central
Mississippi.

&&

LAT...LON 3185 8866 3199 8868 3201 8846 3190 8847
      3189 8848 3185 8864
TIME...MOT...LOC 0335Z 268DEG 28KT 3190 8846 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:46 PM CDT, 3 hours 23 minutes earlier. Its key messages:

  • Severe storms capable of damaging wind gusts, tornadoes, and hail, along with a few locally heavy downpours, are possible into this evening.
  • Wind behind the cold front will be strong and gusty later tonight into early Thursday.
  • A stronger cold front is expected late Sunday into Monday, and a freeze is likely in some areas.
Area forecast discussion, Mar 11, 6:46 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
646 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...

  - Severe storms capable of damaging wind gusts, tornadoes, and
    hail, along with a few locally heavy downpours, are possible
    into this evening.

  - Wind behind the cold front will be strong and gusty later
    tonight into early Thursday.

  - A stronger cold front is expected late Sunday into Monday, and
    a freeze is likely in some areas.

&&

.DISCUSSION...
Issued at 400 PM CDT Wed Mar 11 2026

Update for today: Generally speaking, the scenario is playing out
as expected with the continental northern stream cold front
pushing slowly southeast through the ArkLaMiss Delta region while
the southern stream shortwave trough crosses the Southern Plains
and helps develop a low along the frontal boundary. The airmass
has destabilized with strong daytime heating aided by capping
aloft, but mid level subsidence/mixing are also limiting the
potential for isolated severe storms in the warm sector. Also, low
level shear vectors are oriented mostly parallel along the front
where convection has been most prevalent today, and unimpressive
low level flow ahead of the low is not enhancing the severe threat
ahead of developing convective system crossing the Sabine River.
With all of that said, if there is to be severe weather going into
this evening, it will most likely be associated with more N-S
oriented linear convection associated with the mesolow tracking
across southern portions of the forecast area. Overall, messaging
is trending down with time and becoming more suppressed to
southern portions of the area. /EC/

Aside from the severe threat, average rainfall amounts around 1-2
inches are anticipated, but we could see locally higher amounts
in a couple of corridors: one from north LA through the ArkLaMiss
Delta area as the line of storms is initially slower while it
reorganizes earlier in the day and another from south MS through
east MS where there is potential for convective development ahead
of the line and mergers between this convection and the line.
Localized flash flooding will be possible, particularly in these
areas. Additionally, a period of gusty wind is expected in the
wake of the storms late this evening through early tomorrow
morning. Strongest gusts are expected in the flatter Delta areas,
where there could be scattered impacts, especially in areas with
weakened trees.

Thursday through the weekend: Behind the front, a brief intrusion
of cooler, more seasonable air will arrive by Thursday. A few
areas may dip into the upper 30s Friday morning. However, this
will be short lived as the surface ridge quickly shifts east of
our area and southerly low level vectors return by Friday. High
temps will return to the upper 70s and 80s this weekend.

Sunday into Monday: A deepening upper trough will bring another,
stronger cold front through the area late Sunday into Monday.
Showers will be possible ahead of the front, with a few storms
possible given steep mid level lapse rates. For now, meager low
level lapse rates appear likely to mitigate any severe threat.
Behind this front, a big cool down is in the offing. /DL/

Monday through Tue night: Long term guidance has gradually come
into agreement in showing that a freeze is likely for at least
north central to northeast portions of the forecast area. As we
get closer in time, confidence should increase for sub-freezing
low temperatures for much of the area given H850 temperatures
forecast to be ~ -6 deg C and with surface high pressure building
over the area. A caveat will be the degree of high level
cloudiness that could limit overnight cooling some. For now will
continue to hold off on messaging of what could be a significant
ag-related concern. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Wed Mar 11 2026

As of 2346Z, southerly gusty winds have now shifted to the north.
Northerly gusty winds will continue to develop across the CWA
through this evening with gusts around 25 kts. Current radar scans
show a line of thunderstorms associated with the trough/cold
front moving in from the northwest towards the southeast through
06Z Thursday leading to multiple TAF sites seeing MVFR ceilings.
The line of thunderstorms should clear the area by 09Z. MVFR
ceilings will prevail across the entire forecast area through 12Z
Thursday. Ceilings will begin to improve to VFR status by 13Z
Thursday. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       44  61  38  71 / 100   0   0   0
Meridian      44  61  38  71 / 100  10   0   0
Vicksburg     43  60  38  71 / 100   0   0   0
Hattiesburg   51  66  39  75 / 100  10   0   0
Natchez       44  62  39  72 / 100   0   0   0
Greenville    41  57  40  68 / 100   0   0   0
Greenwood     41  61  40  70 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DL/EC/CR

In the hours before

Local storm report, Mar 11, 9:39 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
939 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Tstm Wnd Dmg     5 S Bude                31.40N 90.85W
03/11/2026                   Franklin           MS   Law Enforcement

            Multiple trees and powerlines down across
            south central Franklin MS.

&&

CR
Local storm report, Mar 11, 9:46 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
946 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     Tstm Wnd Dmg     5 NW Auburn             31.40N 90.68W
03/11/2026                   Franklin           MS   Law Enforcement

            Trees and powerlines down across portions of
            southwest Franklin county MS.

&&

CR
Local storm report, Mar 11, 9:48 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
948 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tstm Wnd Dmg     Ruth                    31.38N 90.32W
03/11/2026                   Lincoln            MS   Emergency Mngr

            Numerous trees and power lines down in
            Lincoln County, including the Ruth area.

&&

DL
Local storm report, Mar 11, 10:00 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1000 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     Tstm Wnd Dmg     1 SSE Oloh              31.28N 89.58W
03/11/2026                   Lamar              MS   Fire Dept/Rescue

            Power line downed on Purvis Oloh Rd.

&&

DL
Local storm report, Mar 11, 10:02 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1002 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     Tstm Wnd Dmg     Bassfield               31.50N 89.74W
03/11/2026                   Jefferson Davis    MS   Emergency Mngr

            Multiple trees and powerlines downed across
            Jefferson Davis Co. A roof was blown off a
            carwash in Bassfield. Possible tornado.

&&

DL
Local storm report, Mar 11, 10:05 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1005 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     Tstm Wnd Dmg     3 ENE Moss              31.82N 89.13W
03/11/2026                   Jasper             MS   Emergency Mngr

            Tree downed on a house along CR 23.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson58 min
Mar 11, 7:53 PM CDTTornado WarningJANLawrence, Lincoln39 min
Mar 11, 8:13 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCovington, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion77 min
Mar 11, 8:20 PM CDTTornado WarningJANJefferson Davis, Lawrence, Marion55 min
Mar 11, 8:41 PM CDTTornado WarningJANMarion51 min
Mar 11, 8:47 PM CDTTornado WarningJANCovington, Forrest, Jones, Lamar58 min
Mar 11, 9:29 PM CDTSevere Thunderstorm WarningJANForrest, Lamar61 min
Mar 11, 9:37 PM CDTTornado WarningJANForrest, Jones28 min
Mar 12, 9:13 AM CDTRiver Flood WarningJANAttala, Holmes48 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.